Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 28, 1997, 5:18 PM CST for Edwards County, Wabash County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1997, 5:18 PM CST (23:18 UTC)
- Expired
- Mar 28, 1997, 6:15 PM CST
- In force
- 57 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Edwards County, IL, Wabash County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:15 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 28, 5:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
181 WUUS1 KPAH 282318 RRA SVRPAH ILC047-185-290015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 518 PM CST FRI MAR 28 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH ILLINOIS ...EDWARDS COUNTY...WABASH COUNTY A SEVERE THUNDERSTORM IS EXPECTED TO MOVE THROUGH OR NEAR ALBION BY 535 PM CST AND MT CARMEL BY 545 PM CST. AT 517 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 35 MILES NORTHWEST OF EVANSVILLE...MOVING EAST AT 35 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. SHANKLIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:06 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 28, 1:06 PM CST, 4 hours 12 minutes before
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
In the hours before
Local storm report, Mar 28, 5:03 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
503 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM CARBONDALE IL .75 INCH HAIL
03/28/97 JACKSON REPORTED BY AIRPORT TOWER
WATSONLocal storm report, Mar 28, 5:05 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
503 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM CARBONDALE IL .75 INCH HAIL
03/28/97 JACKSON REPORTED BY AIRPORT TOWER
WATSONLocal storm report, Mar 28, 5:11 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0509 PM TRENTON KY 1 INCH HAIL RPTD BY EOC
03/28/97 TODD
WATSONLocal storm report, Mar 28, 5:13 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0509 PM TRENTON KY 1 INCH HAIL RPTD BY EOC
03/28/97 TODD
WATSONLocal storm report, Mar 28, 5:15 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM ULLIN IL 1 INCH HAIL
03/28/97 PULASKI REPORTED BY STATE POLICE
WATSONLocal storm report, Mar 28, 5:16 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM ULLIN IL 1 INCH HAIL
03/28/97 PULASKI REPORTED BY STATE POLICE
WATSONThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:12 PM CST | Severe Thunderstorm Warning | PAH | Perry | 33 min |
| Mar 28, 3:37 PM CST | Severe Thunderstorm Warning | PAH | Jefferson | 38 min |
| Mar 28, 3:51 PM CST | Severe Thunderstorm Warning | PAH | Perry | 39 min |
| Mar 28, 4:09 PM CST | Severe Thunderstorm Warning | PAH | Jackson | 36 min |
| Mar 28, 4:18 PM CST | Severe Thunderstorm Warning | PAH | Jefferson | 27 min |
| Mar 28, 4:37 PM CST | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 53 min |
| Mar 28, 4:54 PM CST | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 51 min |
| Mar 28, 5:06 PM CST | Severe Thunderstorm Warning | PAH | Pulaski | 24 min |
| Mar 28, 5:21 PM CST | Severe Thunderstorm Warning | PAH | Johnson | 54 min |
| Mar 28, 5:24 PM CST | Severe Thunderstorm Warning | PAH | Saline | 51 min |
| Mar 28, 5:31 PM CST | Severe Thunderstorm Warning | PAH | White | 59 min |
| Mar 28, 5:38 PM CST | Tornado Warning | PAH | Johnson, Massac, Pope | 22 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.